Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 13, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Feb 15, 2023, 9:33 PM CST for McIntosh County, Pittsburg County, Oklahoma. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 15, 2023, 9:33 PM CST (03:33 UTC)
- Expired
- Feb 15, 2023, 10:15 PM CST
- In force
- 42 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties McIntosh County, OK, Pittsburg County, OK
The radar
The Norman radar (KTLX), 120 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 15, 3:45 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2138 m above ground
- 0-6 km bulk shear
- 93 kt
- 0-1 km storm-relative helicity
- 342 m²/s²
- 0-3 km storm-relative helicity
- 540 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
643
WUUS54 KTSA 160333
SVRTSA
OKC091-121-160415-
/O.NEW.KTSA.SV.W.0013.230216T0333Z-230216T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
933 PM CST Wed Feb 15 2023
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southwestern McIntosh County in southeastern Oklahoma...
Northwestern Pittsburg County in southeastern Oklahoma...
* Until 1015 PM CST.
* At 932 PM CST, a severe thunderstorm was located 6 miles east of
Calvin, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Indianola... Hanna...
Scipio...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3506 9607 3507 9606 3509 9606 3512 9603
3512 9601 3515 9601 3515 9598 3517 9598
3526 9574 3504 9565 3495 9609 3505 9609
TIME...MOT...LOC 0332Z 247DEG 34KT 3500 9615
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
352
WWUS54 KTSA 160351
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
951 PM CST Wed Feb 15 2023
OKC091-121-160415-
/O.CON.KTSA.SV.W.0013.000000T0000Z-230216T0415Z/
McIntosh OK-Pittsburg OK-
951 PM CST Wed Feb 15 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CST
FOR SOUTHWESTERN MCINTOSH AND NORTHWESTERN PITTSBURG COUNTIES...
At 951 PM CST, a severe thunderstorm was located over Scipio, moving
northeast at 40 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations in or near the path include...
Indianola... Hanna...
Scipio...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 3506 9607 3507 9606 3509 9606 3512 9603
3512 9601 3515 9601 3515 9598 3517 9598
3526 9574 3504 9565 3495 9609 3505 9609
TIME...MOT...LOC 0351Z 247DEG 34KT 3507 9595
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 15, 8:45 PM CST, 48 minutes earlier.
Area forecast discussion, Feb 15, 8:45 PM CST, 48 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 845 PM CST Wed Feb 15 2023 ...New SHORT TERM... .SHORT TERM... (The rest of tonight) Issued at 842 PM CST Wed Feb 15 2023 Storms from NE OK through south central OK have expanded in coverage the last few hours with scattered svr storms ongoing nearer the moisture defined warm front extending through SE OK. This has verified well with the recent short term guidance and the evening update will accept the near term solutions of expanding storms eastward as the cold front begins to surge eastward. Ongoing forecast has this well handled the update will largely be to refine timing of the higher precip chances. The severe potential also looks to be highest along and south of Interstate 40 where a window of more substantial moisture return remains possible. && .LONG TERM... (Thursday through Wednesday) Issued at 200 PM CST Wed Feb 15 2023 Cold and breezy conditions are expected behind departing system into Thursday and continue through Thursday night. Wind chill indices are forecast to fall into the teens across much of the area by Friday morning although winds will begin to decrease as surface high pressure continues to build over the region. Quiet weather anticipated with a warming trend over the weekend into early part of next week. Still some significant timing differences in the operational models with cold front mid week, but precipitation chances will once again increase during the Tuesday, Wednesday time frame as upper system approaches. Stayed close to NBM guidance through the extended periods. && .AVIATION... (00Z TAFS) Issued at 535 PM CST Wed Feb 15 2023 Showers and thunderstorms developing in South Central Oklahoma will continue to develop and spread east/northeast into Eastern Oklahoma and Northwest Arkansas this evening. Greater potential for thunderstorms is expected along/south of a surface frontal boundary over East Central Oklahoma and Northwest Arkansas. Will continue Tempo groups for timing of greater potential. This activity is forecast to push off to the east and northeast into the overnight hours as the front exits and an upper level low pressure lifts northeast through the region. Behind the front...MVFR/IFR ceilings and breezy west to northwest winds are forecast to spread across the CWA tonight and continue into Thursday afternoon. Late in the TAF period there is potential for parts of Eastern Oklahoma to try lifting back to low end VFR. && .PRELIMINARY POINT TEMPS/POPS... TUL 29 39 23 48 / 40 0 0 0 FSM 39 48 27 49 / 80 0 0 0 MLC 32 42 24 48 / 80 0 0 0 BVO 24 37 19 48 / 20 0 0 0 FYV 33 44 22 46 / 80 0 0 0 BYV 35 47 23 44 / 60 0 0 0 MKO 32 40 24 46 / 80 0 0 0 MIO 29 36 21 45 / 20 0 0 0 F10 30 40 24 48 / 90 0 0 0 HHW 37 45 27 49 / 30 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...07 LONG TERM....12 AVIATION...20
Hazardous weather outlook, Feb 15, 4:46 PM CST, 4 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
446 PM CST Wed Feb 15 2023
ARZ001-002-010-011-019-020-029-OKZ049-053>076-161130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
446 PM CST Wed Feb 15 2023
...SEVERE WEATHER POTENTIAL THROUGH EVENING...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
TORNADO.
RISK...Elevated.
AREA...Along and south of a line from McAlester Oklahoma to
Fort Smith Arkansas.
ONSET...After 7 PM.
SEVERE THUNDERSTORM.
RISK...Significant.
AREA...South of Interstate 44.
ONSET...After 7 PM.
AREA AT GREATEST RISK...Southeast Oklahoma.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Eastern Oklahoma and Western Arkansas.
ONSET...After midnight.
DISCUSSION...
Scattered storms have developed across north central Texas late this
afternoon and these storms will expand in coverage as they spread
eastward this evening. Severe weather potential will increase across
portions of eastern Oklahoma as these storms pass. Large hail and
locally damaging winds will be the primary hazards. The tornadic
potential may increase across southeast Oklahoma as low level
moisture increases and winds fields strengthen. Storms will spread
east of the region by the early morning hours on Thursday.
Gusty northwest winds will develop after midnight as the a
strong cold front passes. Winds gusts 30 to 40 mph will be possible
through the overnight hours.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...High Wind Potential.
FRIDAY...No Hazards.
SATURDAY and SUNDAY...High Fire Weather and High Wind Potential.
MONDAY and TUESDAY...No Hazards.
EXTENDED DISCUSSION...
Northwest winds will remain gusty behind the cold front on
Thursday. Winds return southerly over the weekend and
will become gusty. The warmer, drier and windier conditions will
raise fire weather concerns, especially by Sunday.
weather.gov/tulsa contains additional information.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 9:43 PM CST | Tornado Warning | TSA | Pittsburg | 30 min |
| Feb 15, 9:44 PM CST | Special Weather Statement | TSA | Cherokee, Delaware | 46 min |
| Feb 15, 9:48 PM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes | 57 min |
| Feb 15, 10:01 PM CST | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 24 min |
| Feb 15, 10:03 PM CST | Special Weather Statement | TSA | Adair | 42 min |
| Feb 15, 10:07 PM CST | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Pittsburg | 38 min |
| Feb 15, 10:12 PM CST | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg | 33 min |
| Feb 15, 10:39 PM CST | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Sequoyah | 51 min |
| Feb 15, 10:44 PM CST | Special Weather Statement | TSA | Pittsburg | 31 min |
| Feb 15, 10:48 PM CST | Severe Thunderstorm Warning | TSA | Haskell, Pittsburg | 42 min |
| Feb 15, 10:53 PM CST | Severe Thunderstorm Warning | TSA | Pittsburg | 52 min |
| Feb 15, 10:56 PM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 49 min |
| Feb 15, 11:14 PM CST | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 46 min |
| Feb 15, 11:31 PM CST | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg, Pushmataha | 44 min |
| Feb 15, 11:53 PM CST | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 37 min |
| Feb 16, 12:07 AM CST | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Pushmataha | 38 min |
| Feb 16, 12:32 AM CST | Severe Thunderstorm Warning | TSA | LeFlore | 43 min |
| Feb 16, 12:40 AM CST | Severe Thunderstorm Warning | TSA | LeFlore, Pushmataha | 50 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.